Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 24, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Aug 3, 2014, 2:51 PM PDT for Imperial County, Riverside County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2014, 2:51 PM PDT (21:51 UTC)
- Expired
- Aug 3, 2014, 5:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Imperial County, CA, Riverside County, CA
The radar
The Yuma radar (KYUX), 144 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 3:09 PM PDT | FLASH FLOOD | 4 Wsw Desert Center, CA | ROADWAY CLOSED I-10 EB MM192 EAGLE MTN ROAD DUE TO ASPHALT RAISED UP AND WASHED AWAY. MUD AND DEBRIS ACROSS ALL LANES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
071
WGUS55 KPSR 032151
FFWPSR
CAC025-065-040045-
/O.NEW.KPSR.FF.W.0024.140803T2151Z-140804T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
251 PM PDT SUN AUG 3 2014
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA...EASTERN
RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...THIS INCLUDES DESERT
CENTER...CHIRIACO SUMMIT...INTERSTATE 10...HIGHWAY 111...
* UNTIL 545 PM PDT
* AT 243 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN THAT WILL CAUSE FLASH FLOODING. RADAR INDICATED THAT
SOME AREAS BETWEEN NILAND AND DESERT CENTER RECEIVED BETWEEN 3 AND 4
INCHES OF RAIN SINCE NOON TODAY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAGLE MTN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3346 11585 3403 11569 3403 11524 3377 11511
3359 11485 3333 11517 3325 11564
$$
CB1 follow-up statement
505
WGUS75 KPSR 032315
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
415 PM PDT SUN AUG 3 2014
CAC025-065-040045-
/O.CON.KPSR.FF.W.0024.000000T0000Z-140804T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-IMPERIAL CA-
415 PM PDT SUN AUG 3 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR NORTH
CENTRAL IMPERIAL AND EASTERN RIVERSIDE COUNTIES...
AT 403 PM PDT...HIGHWAY PATROL OFFICIALS HAVE REPORTED HEAVY RAINFALL
FROM STRONG THUNDERSTORMS HAVE CAUSED FLASH FLOODING AND HAZARDOUS
TRAVEL CONDITIONS. CALIFORNIA HIGHWAY PATROL HAS REPORTED SEVERAL
LANE CLOSURES ALONG INTERSTATE 10 NEAR EAGLE MOUNTAIN ROAD DUE TO
FLOODING NEAR MILE MARKER 192...AS WELL AS OTHER ROADWAY FLOODING
INCIDENTS AROUND THE REGION. ANOTHER ROUND OF THUNDERSTORM ACTIVITY
IS MOVING INTO THE AREA FROM THE SOUTH...SO FLOODING IMPACTS WILL
CONTINUE OR WORSEN WITH ADDITIONAL RAINFALL ACTIVITY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAGLE
MOUNTAIN...DESERT CENTER...CHIRIACO SUMMIT...INTERSTATE 10
ACROSS EASTERN RIVERSIDE COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3346 11585 3403 11569 3403 11524 3377 11511
3359 11485 3333 11517 3325 11564
$$
NOLTEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 12:15 PM PDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 3, 12:15 PM PDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PHOENIX AZ 1215 PM MST SUN AUG 3 2014. && .SYNOPSIS... AFTER ONE MORE DAY OF WIDESPREAD THUNDERSTORM ACTIVITY TODAY...AS A UPPER LEVEL LOW CENTER MOVING INLAND INTO SOUTHERN CA AFFECTS OUR REGION...A SIGNIFICANT DRYING TREND IS THEN EXPECTED TO BEGIN ON MONDAY...UNDER SOUTHWESTERLY FLOW ALOFT...LIMITING STORM CHANCES TO EASTERN ARIZONA THROUGH MIDWEEK. A GRADUAL RETURN OF STORM CHANCES FROM EAST TO WEST IS THEN EXPECTED TO BEGIN BY THE END OF THE WEEK...PERHAPS CONTINUING INTO THE UPCOMING WEEKEND. && .DISCUSSION... TODAY AND TONIGHT... AFTER A QUIET START THIS MORNING...AS DRIER AIR ALOFT SPREAD IN FROM THE SOUTH ACROSS THE REGION...ONE MORE BUSY AFTERNOON OF TS ACTIVITY IS EXPECTED TO OCCUR TODAY BEFORE A SIGNIFICANT DRYING TREND TAKES HOLD FROM MONDAY ONWARD INTO THE MIDDLE OF THIS WEEK. THE PARENT UPPER LOW THAT BROUGHT THE MOISTURE SURGE INTO THE REGION THE LAST FEW DAYS IS NOW MAKING ITS CLOSEST APPROACH AS IT MOVES SLOWLY NORTHWARD INTO SOUTHERN CA. A WEAK VORT LOBE CAN BE SEEN ON WATER VAPOR IMAGERY SLOWLY ROTATING NORTHWARD AROUND THE UPPER LOW CENTER INTO SOUTHWEST AZ. LATEST NAM AND GFS FCST SOUNDINGS ARE SHOWING A 30KT SOUTHERLY JET MAX AT 500MB MOVING INTO SOUTHERN AZ THIS AFTERNOON. THIS MODEST VERTICAL SHEAR...COMBINED WITH AMPLE LOW-LEVEL MOISTURE...AND MODEST MUCAPES...IN THE 500-750 J/KG RANGE...WILL LIKELY BE ENOUGH TO TRIGGER SCATTERED-NUMEROUS THUNDERSTORMS THIS AFTERNOON ACROSS YUMA...LA PAZ...AND WESTERN MARICOPA COUNTY...WITH SOMEWHAT LESS CHANCES ACROSS EASTERN MARICOPA COUNTY. THE MAIN THREAT FROM THIS STORMS WILL BE STRONG WINDS AND BRIEF HEAVY DOWNPOURS...SINCE THEY WILL TEND TO BE FASTER MOVING THEN THE STORMS WE SAW YESTERDAY...WITH DECENT UPPER-LEVEL SHEAR ENHANCING TS DOWNBURSTS. THE LATEST FEW RUNS OF THE HRRR ARE INDICATING THAT MOST OF THE ACTIVITY ACROSS SW AND SOUTH-CENTRAL ARIZONA WILL BE OCCURRING THIS AFTERNOON AND EARLY EVENING...WITH A SHARP REDUCTION IN TS ACTIVITY BY LATE THIS EVENING ONCE THE VORT LOBE PASSES TO OUR NORTH. THE AREA OF GREATEST CONCERN TODAY CONTINUES TO BE SE CA...WHERE THE COMBINATION OF DEEPER MOISTURE AND A MORE UNSTABLE AIRMASS CLOSER TO THE UPPER LOW CENTER IS EXPECTED TO PRODUCE WIDESPREAD TS DEVELOPMENT...WITH HEAVY RAIN AND FLOODING TO BE THE GREATEST ISSUE...WITH RAINFALL AMOUNTS LOCALLY IN THE 1 TO 2 INCH RANGE POSSIBLE...AND FLASH FLOODING/URBAN AND SMALL STREAM FLOODING. ALONG WITH THE HEAVY RAIN AND EVEN SOME SMALL HAIL...THERE COULD ALSO BE LOCALLY STRONG WINDS AS WET MICROBURSTS REACH THE SFC. TS ACTIVITY OVER THIS REGION IS THEN EXPECTED TO CONTINUE INTO THE EARLY EVENING HOURS BEFORE DIMINISHING AS THE UPPER LOW MOVES OFF TO THE NORTH. MONDAY... THE UPPER LOW CONTINUES MOVING NORTHWARD AND WEAKENS WITH TIME. ONE LAST WAVE IS PROGGED TO TRACK ACROSS SOUTHEAST CALIFORNIA AND INTO ARIZONA MONDAY BUT IT WEAKENS IN THE PROCESS. MEANWHILE...DRIER AIR FILTERS INTO THE AREA. THUS POPS FOR MONDAY TREND DOWN...ESPECIALLY OVER SOUTHEAST CALIFORNIA. TUESDAY THROUGH SATURDAY... DRY SOUTHWEST FLOW ALOFT WILL LEAD TO FURTHER DECLINE OF STORM CHANCES WITH ONLY VERY SLIGHT CHANCES OVER THE HIGHER TERRAIN EAST OF PHOENIX TUESDAY AND WEDNESDAY. FOR THE LATTER HALF OF THE WEEK...BOTH GFS AND ECMWF DEPICT A MOIST ADVECTION TREND AND THUS AN EAST TO WEST TREND OF SLIGHT CHANCE POPS OVER THE FORECAST AREA...STOPPING SHORT OF THE LOWER COLORADO RIVER VALLEY. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...KSDL... SKIES WILL REMAIN MOSTLY CLEAR THROUGH MUCH OF THE MORNING HOURS BEFORE SCATTERED CU DEVELOPS AROUND NOON. WIND DIRECTIONS WILL SHIFT TO A SOUTHERLY DIRECTION BY THE AFTERNOON AND GENERALLY STAY MOSTLY SOUTH TO SOUTHWESTERLY UNTIL STORM OUTFLOWS AFFECT THE AREA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM LATE AFTERNOON THROUGH MID EVENING AND MAY IMPACT AREA TERMINALS FOR A BRIEF TIME. THERE WILL BE THE POTENTIAL FOR STRONG GUSTY OUTFLOW WINDS TODAY AS DRIER AIR AND STRONGER WINDS ALOFT MOVE INTO SOUTHERN ARIZONA BY THIS AFTERNOON. DUE TO LOWER CONFIDENCE IN STORM TIMING AND INTENSITY...WILL CONTINUE TO MENTION JUST VCTS IN THE PHOENIX AREA TAFS...BEGINNING AROUND 22Z. ONCE CONVECTION DEVELOPS AND STORMS START APPROACHING THE TERMINALS...WE WILL UPDATE TAFS AND ADD APPROPRIATE TEMPO GROUPS FOR THUNDER. SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA......KIPL...AND KBLH... UPPER LEVEL LOW OVER THE NORTHERN BAJA INTO FAR SOUTHERN CALIFORNIA COAST WILL CONTINUE TO SUPPORT ISOLATED TO SCATTERED AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND EARLY EVENING. EXPECTING THUNDERSTORM DEVELOPMENT AFTER 21Z...AND HAVE FAIRLY HIGH CONFIDENCE OF AFFECTING AREA TERMINALS AT LEAST FOR A BRIEF TIME LATER THIS AFTERNOON. STRONG GUSTY WINDS IN AND AROUND THUNDERSTORMS WILL BE THE MAIN THREAT...AND VISIBILITY MAY BE BRIEFLY AND SHARPLY REDUCED DUE TO LOCALLY HEAVY RAIN AND OR BLOWING DUST. THE UPPER LOW WILL PULL OUT OF THE AREA THIS EVENING LEAVING CLEARING SKIES AND WEST TO SOUTHWESTERLY WINDS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... A DRY START TO THE FORECAST PERIOD IS EXPECTED WITH ONLY SLIGHT CHANCES OF STORMS CONFINED TO HIGHER TERRAIN AREAS NORTH AND EAST OF PHOENIX. THIS DRY AIR WILL LIKELY LAST THROUGH THURSDAY AND POTENTIALLY LONGER...RESULTING IN AFTERNOON MINIMUM HUMIDITY VALUES IN THE TEENS. A GRADUAL INCREASE IN MOISTURE SHOULD BEGIN EITHER FRIDAY OR SATURDAY ALLOWING FOR A CHANCE OF STORMS INTO THE SOUTH-CENTRAL ARIZONA DESERTS. HIGH TEMPERATURES WILL BE RIGHT AROUND NORMAL FOR THE ENTIRE PERIOD. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...PERCHA/AJ AVIATION....KUHLMAN/CB FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Aug 3, 5:46 AM PDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 546 AM MST SUN AUG 3 2014 AZZ020>028-CAZ030>033-041300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 546 AM MST SUN AUG 3 2014 /546 AM PDT SUN AUG 3 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA...EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. STORM CHANCES IMPROVE TODAY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA BUT DECLINE OVER SOUTH-CENTRAL ARIZONA...LESS SO OVER THE HIGHER TERRAIN. IN FACT...BEST CHANCES ON THE LOWER DESERTS WILL BE OVER SOUTHEAST CALIFORNIA. STORMS WILL BE ABLE TO PRODUCE BOTH STRONG WINDS AND LOCALLY HEAVY RAIN. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND FLOODING. PRIME TIME WILL BE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 3, 11:49 AM PDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1149 AM MST SUN AUG 3 2014 AZZ020-021-031930- LA PAZ AZ- 1149 AM MST SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 1230 PM MST AT 1145 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF QUARTZSITE...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... QUARTZSITE... U.S. HIGHWAY 95... INTERSTATE 10... SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3400 11431 3406 11400 3353 11392 3350 11422 TIME...MOT...LOC 1848Z 174DEG 9KT 3362 11409 DEWEY
Special weather statement, Aug 3, 12:35 PM PDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1235 PM MST SUN AUG 3 2014 AZZ020-021-032015- LA PAZ AZ- 1235 PM MST SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 115 PM MST AT 1233 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF BRENDA...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL LA PAZ COUNTY... VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. LAT...LON 3392 11433 3401 11402 3369 11395 3363 11415 TIME...MOT...LOC 1935Z 162DEG 6KT 3374 11408 PERCHA
Special weather statement, Aug 3, 1:28 PM PDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 128 PM MST SUN AUG 3 2014 CAZ032-033-032115- RIVERSIDE CA-IMPERIAL CA- 128 PM PDT SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 215 PM PDT AT 117 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 23 MILES SOUTHEAST OF CHIRIACO SUMMIT...MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL SOUTHERN RIVERSIDE COUNTY... RURAL NORTHERN IMPERIAL COUNTY... RURAL NORTHWESTERN IMPERIAL COUNTY... SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. LAT...LON 3352 11592 3370 11571 3341 11540 3328 11554 TIME...MOT...LOC 2028Z 133DEG 14KT 3341 11555 WATERS
Special weather statement, Aug 3, 2:12 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
212 PM MST SUN AUG 3 2014
AZZ020-025-026-CAZ031-033-032200-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
212 PM MST SUN AUG 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
EXTREME SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA
UNTIL 300 PM MST/300 PM PDT/
AT 200 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS NEAR KINTER...AND JUST SOUTH OF THE MEXICO
BORDER...MOVING NORTHWEST AT 25 MPH.
LOCALLY DENSE BLOWING DUST IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MARTINEZ LAKE...YUMA...GADSDEN
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3248 11478 3250 11482 3253 11481 3256 11482
3258 11481 3262 11482 3265 11477 3271 11473
3272 11482 3297 11478 3311 11444 3270 11410
3238 11444
TIME...MOT...LOC 2111Z 148DEG 23KT 3281 11438
WATERSSpecial weather statement, Aug 3, 2:29 PM PDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 229 PM MST SUN AUG 3 2014 CAZ032-032215- RIVERSIDE CA- 229 PM PDT SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA UNTIL 315 PM PDT AT 227 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 18 MILES WEST OF NICHOLLS WARM SPRINGS...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...AND BLOWING DUST. LOCATIONS IMPACTED INCLUDE... RURAL EASTERN RIVERSIDE COUNTY... LAT...LON 3382 11526 3387 11495 3349 11491 3346 11513 TIME...MOT...LOC 2128Z 169DEG 9KT 3356 11504 PERCHA
Special weather statement, Aug 3, 2:43 PM PDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
243 PM MST SUN AUG 3 2014
CAZ030-032-032245-
RIVERSIDE CA-SAN BERNARDINO CA-
243 PM PDT SUN AUG 3 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA
NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
UNTIL 345 PM PDT
AT 240 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF EAGLE MTN...MOVING NORTH AT
10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN RIVERSIDE COUNTY...
RURAL SOUTHERN SAN BERNARDINO COUNTY...
STATE ROUTE 177 CORRIDOR...
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3412 11547 3409 11535 3408 11534 3408 11524
3384 11519 3379 11540 3408 11556 3412 11552
TIME...MOT...LOC 2143Z 167DEG 9KT 3393 11538
NOLTEThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:35 AM PDT | Areal Flood Advisory | PSR | Riverside | 115 min |
| Aug 3, 11:38 AM PDT | Special Weather Statement | PSR | Riverside | 52 min |
| Aug 3, 12:05 PM PDT | Flash Flood Warning | PSR | Riverside | 3 hr |
| Aug 3, 12:34 PM PDT | Flash Flood Warning | PSR | Riverside | 116 min |
| Aug 3, 1:16 PM PDT | Areal Flood Advisory | PSR | Imperial, Riverside | 3 hr |
| Aug 3, 1:28 PM PDT | Special Weather Statement | PSR | Riverside | 47 min |
| Aug 3, 2:18 PM PDT | Severe Thunderstorm Warning | PSR | Riverside | 42 min |
| Aug 3, 2:36 PM PDT | Flash Flood Warning | PSR | Riverside | 114 min |
| Aug 3, 2:38 PM PDT | Severe Thunderstorm Warning | PSR | Imperial | 67 min |
| Aug 3, 3:26 PM PDT | Flash Flood Warning | PSR | Riverside | 2 hr |
| Aug 3, 3:51 PM PDT | Areal Flood Advisory | PSR | San Bernardino | 114 min |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.